Alert archive / Nebraska / River Flood Warnings in 2015

River Flood Warning 2, NWS Hastings, NE

February 8, 2015Nance County, Nebraska

NWS Hastings, NE issued this river flood warning at Feb 8, 2015, 1:21 PM CST for Nance County, Nebraska. It took effect at Feb 8, 2015, 1:54 PM CST. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Feb 8, 2015, 1:21 PM CST (19:21 UTC)
In effect from
Feb 8, 2015, 1:54 PM CST
Expired
Feb 10, 2015, 6:00 AM CST
In force
40 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
Minor

County Nance County, NE

The radar

The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Loup River near Genoa (GELN1).

Action stage
9 ft
Minor stage
10.5 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06793000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WGUS43 KGID 081921
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
121 PM CST SUN FEB 8 2015

...The National Weather Service in Hastings has issued a flood 
warning for the following rivers in Nebraska... 

  Loup River Near Genoa AFFECTING Nance County

&&

NEC125-091021-
/O.NEW.KGID.FL.W.0002.150208T1954Z-150210T1200Z/
/GELN1.1.ER.150208T1954Z.150209T0000Z.150209T1800Z.NO/
121 PM CST SUN FEB 8 2015

The National Weather Service in Hastings...NE has issued a 

* Flood Warning for 
  The Loup River Near Genoa.
* until Tuesday morning.....
* At 12:45 PM Sunday the stage was 11.0 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* At 10.5 feet...There is lowland flooding of agricultural areas 
adjacent to the river.

&&

LAT...LON 4138 9793 4140 9781 4145 9769 4140 9769
      4136 9792                       

$$
3 follow-up statements
490 
WGUS83 KGID 081944
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
144 PM CST SUN FEB 8 2015

...The flood warning continues for the following rivers in 
Nebraska...

  Loup River Near Genoa AFFECTING Nance County 

&&

NEC125-091044-
/O.CON.KGID.FL.W.0002.150208T1954Z-150210T1200Z/
/GELN1.1.IJ.150208T1954Z.150209T0000Z.150209T1800Z.NO/
144 PM CST SUN FEB 8 2015

The Flood Warning continues for
  The Loup River Near Genoa.
* At 12:45 PM Sunday the stage was 11.0 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* At 10.5 feet...There is lowland flooding of agricultural areas 
adjacent to the river.

&&

LAT...LON 4138 9793 4140 9781 4145 9769 4140 9769
      4136 9792                       

$$
480 
WGUS83 KGID 082011
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
211 PM CST SUN FEB 8 2015

...The flood warning continues for the following rivers in 
Nebraska...
 
  Loup River Near Genoa AFFECTING Nance County

&&

NEC125-091111-
/O.COR.KGID.FL.W.0002.000000T0000Z-150210T1200Z/
/GELN1.1.IJ.150208T2312Z.150209T0000Z.150209T1800Z.NO/
211 PM CST SUN FEB 8 2015

The Flood Warning continues for
  The Loup River Near Genoa.
* At 12:45 PM Sunday the stage was 11.0 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* At 10.5 feet...There is lowland flooding of agricultural areas 
adjacent to the river.

&&

LAT...LON 4138 9793 4140 9781 4145 9769 4140 9769
      4136 9792                       

$$

HEINLEIN
327 
WGUS83 KGID 090012
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
612 PM CST SUN FEB 8 2015

...The flood warning is cancelled for the following rivers in 
Nebraska...
 
  Loup River Near Genoa AFFECTING Nance County

&&

NEC125-090042-
/O.CAN.KGID.FL.W.0002.000000T0000Z-150210T1200Z/
/GELN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
612 PM CST SUN FEB 8 2015

The Flood Warning is cancelled for
  The Loup River Near Genoa.
* At  5:45 PM Sunday the stage was 7.1 feet.
* Flood stage is 10.5 feet.
* Forecast...The river is expected to remain below flood stage with minor flucuations the next few days. 

&&

LAT...LON 4138 9793 4140 9781 4145 9769 4140 9769
      4136 9792                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Feb 8, 11:33 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 8, 11:33 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1133 AM CST SUN FEB 8 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 309 AM CST SUN FEB 8 2015

A FEW LIGHT RADAR RETURNS ARE NOTED ACROSS NORTHEASTERN NEBRASKA
EARLY THIS MORNING AS A WEAK COLD FRONT RUSHES SOUTH ACROSS CENTRAL
NEBRASKA. WITH THE ATMOSPHERE TOO DRY LOCALLY TO SUPPORT ANY
PRECIPITATION...EXPECT WINDS AND TEMPERATURES TODAY TO BE THE MAIN
CHALLENGE. ALREADY SEEING GUSTY WINDS EARLY THIS MORNING AT
ORD...WITH GUSTS TO 35 MPH THE PAST HOUR...AND WITH GOOD PRESSURE
RISES BEHIND THE PASSING FRONT...EXPECT GUSTY NORTHWEST WINDS TO
BE THE RULE FOR MUCH OF THE LOCAL AREA THROUGH THE AFTERNOON
HOURS.

TEMPERATURE WISE...A MODEST DROP OF NEAR 10C IS NOTED IN 850 MB
TEMPS ACROSS THE LOCAL AREA COMPARED TO YESTERDAY AFTERNOON...SO IN
GENERAL...EXPECT MOST LOCATIONS TO DROP OFF ABOUT 10-15F FROM
YESTERDAYS UNSEASONABLY WARM TEMPS. THERE WILL BE A FEW EXCEPTIONS
THOUGH...AS WITH LESS SNOW COVER ACROSS THE NORTHEASTERN HALF OF
THE LOCAL AREA DUE TO SIGNIFICANT SNOW MELT YESTERDAY...TEMPERATURE
DEPRESSIONS ARE NOT EXPECTED TO BE AS GREAT ACROSS THIS AREA TODAY
AS AREAS FURTHER SOUTHWEST...WHICH SAW READINGS SOAR INTO THE
LOWER 80S IN SPOTS.

THANKS TO THIS COOLER AIRMASS...RELATIVE HUMIDITIES ARE NOT EXPECTED
TO DROP OFF NEAR AS MUCH AS THEY DID ON SATURDAY...AND ALTHOUGH
WINDS WILL BE HIGHER...THINK WE WILL ESCAPE EVEN NEAR CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON. AS A RESULT...OPTED TO KEEP THIS
WORDING OUT OF THE HWO WITH THE MORE ELEVATED RISK LYING TO THE WEST
OF OUR LOCAL FORECAST AREA AS HIGHLIGHTED BY SPC. OTHERWISE...
DESPITE IT BEING A BIT COOLER AND WINDIER TODAY...CONDITIONS WILL
CONTINUE TO BE EXCEPTIONALLY MILD FOR EARLY FEBRUARY...WITH ONLY
PASSING MID/UPPER LEVEL CLOUDS EXPECTED LOCALLY WITH THE PASSING
FRONT.

FOR TONIGHT...ANOTHER MILD NIGHT APPEARS TO BE IN STORE...AND ONCE
AGAIN THE RECORD WARM MINIMUMS APPEAR TO BE AT RISK IN BOTH GRAND
ISLAND AND HASTINGS AS TEMPERATURES WILL NEED TO FALL BELOW 35 AT
GRAND ISLAND AND 38 IN HASTINGS BEFORE MIDNIGHT TO AVOID A SECOND
CONSECUTIVE DAY WITH NEW RECORD WARM TEMPS. OTHERWISE...WITH THE
WINDS EVENTUALLY DYING DOWN AND SKIES CLEARING AS A SURFACE RIDGE
PUSHES INTO THE MISSOURI RIVER VALLEY...TEMPERATURES WILL
EVENTUALLY DROP OFF SOME DURING THE OVERNIGHT HOURS. THAT
SAID...FORECAST LOWS ARE ALSO WELL ABOVE NORMAL THANKS TO THE
WARMER AIRMASS IN PLACE ACROSS THE REGION AND DWINDLING SNOW
COVER...WITH LOW TEMPERATURES MONDAY MORNING FORECAST TO DROP TO
NEAR OR JUST BELOW FREEZING BY DAYBREAK.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 309 AM CST SUN FEB 8 2015

TEMPERATURES AND WINDS WILL BE THE PRIMARY CONCERNS FOR THIS PART
OF THE FORECAST.

STARTING WITH THE BIG PICTURE MONDAY MORNING. A MID LEVEL TROUGH
WILL BE IMPACTING THE EASTERN THIRD OF THE NATION...WITH A HIGH
AMPLITUDE RIDGE OVER THE ROCKIES AND THE NEXT TROUGH UPSTREAM JUST
APPROACHING THE PACIFIC NORTHWEST COAST. THE OPERATIONAL RUNS OF THE
GFS AND EC ARE FAIRLY SIMILAR INTO THE MIDDLE OF THE WORKWEEK IN
MOVING THE NW TROUGH EAST AND DAMPENING OUT THE RIDGE. THIS WILL
ALLOW A FEW WEAK SHORTWAVES TO MOVE OVER THE NORTHERN PLAINS. THE
IMPACT OF THESE WAVE IN REGARDS TO PRODUCING PRECIPITATION OVER OUR
REGION APPEARS MINIMAL AS THE BETTER FORCING REMAINS NORTH. THIS CAN
BE SEEN IN A COUPLE OF THE MODEL TIME/HEIGHT SECTIONS OVER THE
MIDDLE OF THE CWA WHERE THE TUESDAY MID LEVEL SHORT WAVE IS
DIFFICULT TO IDENTIFY AND THUS THE OMEGA VALUES ARE PALTRY AT BEST.
COULD BE A SPRINKLE OR TWO IF THE WAVE ENDS UP A LITTLE FURTHER
SOUTH BUT FOR NOW WILL LEAVE THE FORECAST DRY.

ONCE THE WAVE PASSES TO THE EAST ON TUESDAY...THE UPPER LEVEL RIDGE
BEGINS TO AMPLIFY AGAIN OVER THE WESTERN HALF OF THE COUNTRY AND
THIS PATTERN IS EXPECTED TO HOLD UNTIL AT LEAST SATURDAY. THUS DRY
CONDITIONS ARE EXPECTED.

AS FAR AS TEMPERATURES ARE CONCERNED...LITTLE HAS CHANGED IN OUR
THINKING SINCE YESTERDAY. MONDAY AND TUESDAY WILL STILL BE WELL
ABOVE NORMAL AHEAD OF THE NEXT COLD FRONT WHICH IS SLATED TO PUSH
INTO THE REGION TUESDAY NIGHT. HIGHS FOR WEDNESDAY AND THURSDAY
SHOULD DROP BACK TO NEAR NORMAL AND WILL BE SOME 20 DEGREES COOLER
THAN TUESDAYS HIGHS. IT WILL ALSO BE A BIT BREEZY ON WED
AFTERNOON AS WE SIT IN A TIGHT PRESSURE GRADIENT WITH LOW PRESSURE
TO THE SOUTH AND A FAIRLY STRONG HIGH PRESSURE TO THE NORTH. THIS
HIGH PRESSURE WILL EVENTUALLY SLIDE TO OUR EAST...ALLOWING THE
WINDS TO SHIFT BACK TO THE SOUTH FOR FRIDAY WHICH MEANS WARMER
TEMPS AGAIN FOR FRIDAY AND SATURDAY.

&&

.AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1130 AM CST SUN FEB 8 2015

WINDS ARE EXPECTED TO BE FROM THE NORTHWEST TODAY AND INTO THE
EVENING. WINDS WILL BE A LITTLE GUSTY THIS AFTERNOON AND DIMINISH
THIS EVENING. WITH THE MELTING SNOW AND LIGHT WINDS TONIGHT THERE
COULD BE A LITTLE LIGHT FOG THAT COULD RESTRICT VISIBILITY. HAVE
KEPT IT MVFR FOR NOW BUT SOME OF THE MODELS BRING IT DOWN FURTHER.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...ROSSI
LONG TERM...EWALD
AVIATION...JCB
Hazardous weather outlook, Feb 8, 7:36 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
736 AM CST SUN FEB 8 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
736 AM CST SUN FEB 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

River Flood Warnings in Nebraska, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.